Alert archive / Kansas / Special Weather Statements in 2020
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 3, 2020, 5:15 AM CDT for Seward County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2020, 5:15 AM CDT (10:15 UTC)
- Expired
- Aug 3, 2020, 6:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Dodge City, KS
County Seward County, KS
The radar
The Dodge City radar (KDDC), 106 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 1709 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
456 WWUS83 KDDC 031015 SPSDDC Special Weather Statement National Weather Service Dodge City KS 515 AM CDT Mon Aug 3 2020 KSZ075-076-085-086-031100- Seward KS-Stevens KS-Grant KS-Haskell KS- 515 AM CDT Mon Aug 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEWARD...SOUTHEASTERN GRANT...NORTHEASTERN STEVENS AND SOUTHWESTERN HASKELL COUNTIES UNTIL 600 AM CDT... At 514 AM CDT, Doppler radar was tracking a strong thunderstorm near Cave, moving southeast at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sublette, Satanta, Kismet, Woods and Cave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3710 10115 3747 10118 3748 10081 3712 10065 TIME...MOT...LOC 1014Z 325DEG 14KT 3740 10109 $$ RBURG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 3, 5:15 AM CDT, 0 minutes earlier.
Area forecast discussion, Aug 3, 5:15 AM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 515 AM CDT Mon Aug 3 2020 ...updated aviation section... .SHORT TERM...(Today and tonight) Issued at 213 AM CDT Mon Aug 3 2020 Looking at the 850-700 mb levels there is a weak/broken zone of frontogenesis which the CAMS appear to seize on this morning with development of elevated convection from Scott City through Garden City and Liberal (could miss any of these urban locations if widely scattered). Trends keep the convection advancing slowly east before weakening over the highway 283 corridor in the post sunrise hours. With the mid level frontogenetic zone/morning convective potential, the additional cloud cover will lend itself to a cooler temperatures for today in this already cool anomaly mid summer setup. The direct model output from the more convectively active solutions relegate the highs to the lower 70s. There is high potential for say up to a 20 degree difference in highs between where the cloudy conditions persist and the farther southwest with full insolation. The HRRR and the ARW hold convection off altogether Tonight, which is in stark contrast to the Nam4km/NMM solutions which may be overdoing convection this morning as well. Have delayed the onset for any showers and widely scattered thunderstorms for Monday evening based largely on the model trends. The front range convection appears to fail to reach the western KS counties based on CAMs while the same weak mid level forcing mechanism may be at play during the overnight hours. .LONG TERM...(Tuesday through Sunday) Issued at 213 AM CDT Mon Aug 3 2020 The cool pattern continues Tuesday with high temperatures remaining in the 80s. The GFS and ECMWF would indicate a better setup for storms to advance farther east onto the lower plains Tuesday night, as the low level 850 mb upslope flow increases. Tuesday night continues to be the highest precipitation probabilities in the extended. Beyond this, increasing dewpoints and temperatures will be the trend into the latter half of the week, which in turn will bring inherent convective forecast challenges each day going forward. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 513 AM CDT Mon Aug 3 2020 A broken band of rain with embedded thunderstorms has developed along a n-s oriented frontogenetic axis from northwest Kansas to around Liberal. Models slowly advance this activity eastward over the next several hours before the activity ends in the post dawn hours to mid morning, advancing toward the DDC terminal. Locally brief heavy rain rates are possible however prevailing visibility should be above 6 miles and VFR ceilings. && .PRELIMINARY POINT TEMPS/POPS... DDC 76 60 82 60 / 40 10 10 50 GCK 76 60 82 59 / 50 10 10 40 EHA 84 62 88 61 / 10 20 20 40 LBL 81 61 87 61 / 10 10 10 40 HYS 77 59 79 59 / 10 10 10 50 P28 80 62 83 61 / 10 20 20 60 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Russell LONG TERM...Russell AVIATION...Russell
Hazardous weather outlook, Aug 3, 3:27 AM CDT, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 327 AM CDT Mon Aug 3 2020 KSZ030-031-043>046-061>066-074>081-084>090-040830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 327 AM CDT Mon Aug 3 2020 /227 AM MDT Mon Aug 3 2020/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A band of showers and scattered thunderstorms will spread from around the highway 83 corridor, east to around the highway 283 corridor this morning. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Limited risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- Temperatures will warm back toward normal highs in the second half of the week. There will be some risk for thunderstorms each evening in the extended period. Days 2-7 Hazards ---------------- * Tuesday - Lightning: Limited risk - Severe thunderstorm: Limited risk * Wednesday - Lightning: Limited risk * Thursday - Lightning: Limited risk - Excessive heat: Limited risk * Friday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Saturday - Lightning: Limited risk - Excessive heat: Limited risk * Sunday - Lightning: Limited risk - Excessive heat: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Aug 3, 5:15 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 515 AM CDT Mon Aug 3 2020 KSZ075-076-085-086-031100- Seward KS-Stevens KS-Grant KS-Haskell KS- 515 AM CDT Mon Aug 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEWARD...SOUTHEASTERN GRANT...NORTHEASTERN STEVENS AND SOUTHWESTERN HASKELL COUNTIES UNTIL 600 AM CDT... At 514 AM CDT, Doppler radar was tracking a strong thunderstorm near Cave, moving southeast at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sublette, Satanta, Kismet, Woods and Cave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3710 10115 3747 10118 3748 10081 3712 10065 TIME...MOT...LOC 1014Z 325DEG 14KT 3740 10109 RBURG
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:51 AM CDT | Special Weather Statement | DDC | Kearny | 39 min |
| Aug 3, 6:03 AM CDT | Flash Flood Warning | DDC | Grant, Haskell | 4 hr |
| Aug 3, 6:12 AM CDT | Special Weather Statement | DDC | Kearny | 48 min |
| Aug 3, 6:20 AM CDT | Special Weather Statement | DDC | Seward | 40 min |
| Aug 3, 6:21 AM CDT | Special Weather Statement | DDC | Grant | 39 min |
| Aug 3, 7:10 AM CDT | Special Weather Statement | DDC | Kearny | 35 min |
| Aug 3, 7:11 AM CDT | Special Weather Statement | DDC | Haskell | 34 min |
| Aug 3, 7:30 AM CDT | Flash Flood Warning | DDC | Seward | 3 hr |
| Aug 3, 8:28 AM CDT | Special Weather Statement | DDC | Seward | 32 min |
| Aug 3, 9:57 AM CDT | Areal Flood Warning | DDC | Grant, Haskell, Seward, Stevens | 6 hr |
Nearby
Special Weather Statements in Kansas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.